zbMATH — the first resource for mathematics

Structure of formal meromorphic connections in several variables and semicontinuity of the irregularity. (Structure des connexions méromorphes formelles de plusieurs variables et semi-continuité de l’irrégularité.) (French) Zbl 1149.32017
Let \(f: Y \rightarrow X\) be a smooth morphism with connected fibers of complex-analytic varieties, let \(Z\subset Y\) be a hypersurface finite over \(X.\) Let \(\Omega^\bullet_{Y/X}(\star Z)\) be the relative de Rham complex of meromorphic differential forms with poles along the divisor \(Z,\) and let \({\mathcal N}\) be a locally free \({\mathcal O}_Y(\star Z)\)-module. Let us consider a relative connection on \(\mathcal N\) given by the operator \(\nabla:{\mathcal N} \rightarrow {\mathcal N}\otimes_{{\mathcal O}_Y(\star Z)} \Omega^1_{Y/X}(\star Z).\) Then the fiber \({\mathcal N}_{Y_x}\) on the preimage \(Y_x = f^{-1}(x),\, x\in X,\) is endowed with a meromorphic connection \(\nabla_{Y_x}\) having singularities contained in \(Z_x = Z\cap Y_x.\) Set \(i(\nabla, x) = \sum_{z\in Z_x}\text{ir}_z\nabla_{Y_x},\) where the irregularity of the differential operator \(\nabla_{Y_x}\) at \(z\in Z_x\) is denoted by \(\text{ir}_z;\) it is a basic invariant in investigations of asymptotic of meromorphic connections in a neighbourhood of singular points [Y. André and F. Baldassarri, De Rham cohomology of differential modules on algebraic varieties Basel: Birkhäuser (2001; Zbl 0995.14003)].
Under the assumptions that the morphism \(f\) has relative dimension 1 and the connection \(\nabla\) is integrable the author proves that \(i(\nabla,x)\) is a lower semicontinious function on \(X\) (B. Malgrange’s conjecture on the absence of confluence phenomenon for integrable meromorphic connections). The proof is mainly based on considerations from the microlocal theory in the style of [loc. cit.] involving the following topics: the rank of Poincaré-Katz of differential operators, the decomposition of Turritin-Levelt, the Newton polygon of a differential module, blowing ups and “tournant” points, stable and semi-stable points, etc. Thus, among other things the author establishes the semicontinuity of the rank of Poincaré-Katz. He also gives a pure algebraic proof of the well-known result due to P. Deligne [Équations différentielles à points singuliers réguliers. Berlin, etc.: Springer (1970; Zbl 0244.14004)] that the restriction of a regular algebraic integrable connection to any smooth curve is regular.
The author underlines that his proof was inspired by works of C. Sabbah [see Équations différentielles à points singuliers irréguliers et phénomène de Stokes en dimension 2. Paris: Société Mathématique de France (2000; Zbl 0947.32005); Ann. Inst. Fourier 43, No. 5, 1619–1688 (1993; Zbl 0803.32005)] where relationships between the confluence problem and the existence of a good formal structure of integrable meromorphic connections in two variables are investigated in the context of microlocal analysis. He also remarks that his technique can be applied in the case of characteristic \(p>0,\) for example, in studies of \(p\)-adic versions of the monodromy theorem and related problems.

32S40 Monodromy; relations with differential equations and \(D\)-modules (complex-analytic aspects)
35A27 Microlocal methods and methods of sheaf theory and homological algebra applied to PDEs
32C38 Sheaves of differential operators and their modules, \(D\)-modules
35A20 Analyticity in context of PDEs
Full Text: DOI arXiv
[1] André, Y.: Différentielles non commutatives et théorie de Galois différentielle ou aux différences. Ann. Scient. E.N.S. 5, 1–55 (2001)
[2] André, Y.: Filtrations de type Hasse-Arf et monodromie p-adique. Invent. Math. 148, 285–317 (2002) · Zbl 1081.12003 · doi:10.1007/s002220100207
[3] André, Y.: An algebraic proof of Deligne’s regularity criterion. In: Algebraic, Analytic and Geometric Aspects of Complex Differential Equations and Their Deformations. Painlevé Hierarchies, vol. 2, pp. 1–13. Kôkyûroku Bessatsu, Kyoto (2007) · Zbl 1118.14023
[4] André, Y., Baldassarri, F.: De Rham Cohomology of Differential Modules on Algebraic Varieties. Prog. Math., vol. 189. Birkhäuser, Boston (2001) (Deuxième édition entièrement refondue en préparation.)
[5] Babbitt, D., Varadarajan, V.: Deformation of nilpotent matrices over rings and reduction of analytic families of meromorphic differential equations. Mem. Am. Math. Soc. 55, 325 (1985) · Zbl 0583.34007
[6] Baldassarri, F.: Towards an algebraic proof of Deligne’s regularity criterion. An informal survey of open problems. Milan J. Math. 73, 237–258 (2005) · Zbl 1226.32017 · doi:10.1007/s00032-005-0046-9
[7] Berkovich, V.: Étale cohomology for non-Archimedean analytic spaces. Publ. Math., Inst. Hautes Études Sci. 78, 5–161 (1993) · Zbl 0804.32019 · doi:10.1007/BF02712916
[8] Berthelot, P.: Cohomologie rigide et cohomologie rigide à supports propres. Prépublication (1996)
[9] Bosch, S., Lütkebohmert, W.: Formal and rigid geometry I. Math. Ann. 295, 291–317 (1993) · Zbl 0808.14017 · doi:10.1007/BF01444889
[10] Bourbaki, N.: Éléments de mathématique, Algèbre commutative, chapitres 5 à 7. Masson, Paris (1985)
[11] Christol, G., Dwork, B.: Modules différentiels sur des couronnes. Ann. Inst. Fourier 44(3), 663–701 (1994) · Zbl 0859.12004
[12] Deligne, P.: Équations différentielles à points singuliers réguliers. Lect. Notes Math., vol. 163. Springer, Berlin (1970) (+ erratum) · Zbl 0244.14004
[13] Deligne, P.: Lettre à N. Katz, (1/12/1976), à paraître dans un volume de Documents mathématiques, S.M.F.
[14] Dwork, B., Gerotto, G., Sullivan, F.: An Introduction to G-Functions. Ann. Math. Stud., vol. 133. Princeton University Press, Princeton (1994) · Zbl 0830.12004
[15] Euler, L.: De Seriebus Divergentibus. In: Opera omnia I.14. Teubner, Leipzig (1925)
[16] Fujiwara, K.: Theory of tubular neighborhoods in étale topology. Duke Math. J. 80, 15–57 (1995) · Zbl 0872.14014 · doi:10.1215/S0012-7094-95-08002-8
[17] Gérard, R., Levelt, A.: Invariants mesurant l’irrégularité en un point singulier des systèmes d’équations différentielles linéaires. Ann. Inst. Fourier 23(1), 157–195 (1973) · Zbl 0243.35016
[18] Katz, N.: Nilpotent connections and the monodromy theorem. Applications of a result of Turrittin. Publ. Math., Inst. Hautes Études Sci. 39, 175–232 (1970) · Zbl 0221.14007 · doi:10.1007/BF02684688
[19] Kedlaya, S.: Semi-stable reduction for overconvergent F-isocrystals, I, II, III. Prépublications (2006)
[20] Levelt, A., van den Essen, A.: Irregular singularities in several variables. Mem. Am. Math. Soc. 40, 270 (1982) · Zbl 0496.47043
[21] Levelt, A.: Jordan decomposition for a class of singular differential operators. Ark. Math. 13, 1–27 (1975) · Zbl 0305.34008 · doi:10.1007/BF02386195
[22] Malgrange, B.: Connexions méromorphes, II: le réseau canonique. Invent. Math. 124, 367–387 (1996) · Zbl 0849.32003 · doi:10.1007/s002220050057
[23] Mebkhout, Z.: Sur le théorème de semi-continuité de l’irrégularité des équations différentielles. In: Differential Systems and Singularities (Luminy, 1983), vol. 130, pp. 365–419. Astérisque, S.M.F. Paris (1985)
[24] Mebkhout, Z.: Le théorème de positivité de l’irrégularité pour les DX-modules. In: The Grothendieck Festschrift III, Prog. Math., vol. 88, pp. 83–132. Birkhäuser, Boston (1990)
[25] Robba, P.: Lemmes de Hensel pour les opérateurs différentiels. In: Application à la réduction formelle des équations différentielles. Enseign. Math. II Ser. 26, 279–311 (1981)
[26] Sabbah, C.: Équations différentielles à points singuliers irréguliers en dimension 2. Ann. Inst. Fourier 43(5), 1619–1688 (1993) · Zbl 0803.32005
[27] Sabbah, C.: Équations différentielles à points singuliers irréguliers et phénomène de Stokes en dimension 2. Astérisque, vol. 263. S.M.F. Paris (2000)
[28] Schäfke, R.: Formal fundamental solutions of irregular singular differential equations depending upon parameters. J. Dyn. Control Syst. 7(4), 501–533 (2001) · Zbl 1029.34077 · doi:10.1023/A:1013106617301
[29] Serre, J.-P.: Corps Locaux. Hermann, Paris (1968)
[30] Turrittin, H.: Convergent solutions of ordinary differential equations in the neighborhood of an irregular point. Acta Math. 93, 27–66 (1955) · Zbl 0064.33603 · doi:10.1007/BF02392519
[31] Wasow, W.: Linear turning point theory. Appl. Math. Sci., vol. 54. Springer, New York (1985) · Zbl 0558.34049
[32] Revêtements étales et groupe fondamental, Séminaire de géométrie algébrique du Bois Marie 1960–61. Dirigé par A. Grothendieck. Documents Mathématiques, vol. 3. Société Mathématique de France, Paris (2003)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.